Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 193, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 30, 2004, 9:05 PM CDT for Craig County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2004, 9:05 PM CDT (02:05 UTC)
- Expired
- Apr 30, 2004, 10:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Craig County, OK
The radar
The Tulsa radar (KINX), 61 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 954 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
693 WUUS54 KTSA 010205 SVRTUL OKC035-010300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 904 PM CDT FRI APR 30 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAIG COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1000 PM CDT * AT 904 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF WHITE OAK...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VINITA AND WHITE OAK. THIS STORM HAS A HISTORY OF PRODUCING HAIL TO THE SIZE OF HALF DOLLARS. HAIL TO THE SIZE OF GOLFBALLS CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3664 9543 3652 9530 3667 9498 3689 9522 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 5:40 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Apr 30, 5:40 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 540 PM CDT FRI APR 30 2004 A VERY WEAK CAP AND SYNOPTIC SCALE DOWNWARD MOTION HAS KEEP CONVECTION IN CHECK THUS FAR...HOWEVER UPWARD MOTION WILL BEGIN TO INCREASE SHORTLY AND THEN INTENSIFY AFTER 03Z AS A 90 KNOT JET SEGMENT PUNCHES OUT INTO THE CENTRAL PLAINS. THUNDERSTORMS ARE LIKELY TO BEGIN INCREASING SOON ALONG THE COLD FRONT THAT AT 22Z EXTENDED FROM FROM SOUTHWEST MISSOUR TO THE TULSA METRO AREA AND ON SOUTHWEST THROUGH OKFUSKEE COUNTY. MOISTURE CONVERGENCE HAS BEEN THE MOST PESISTENT DURING THE PAST TWO HOURS ALONG AN OLD ACTIVITY BOUNDARY IN EASTERN OKLAHOMA ALONG THE I-40 CORRIDOR...AND ON THE FRONT IN THE TULSA METRO AREA AND IN OTTAWA AND CRAIG COUNTIES. DEEP LAYER SHEAR IN THE MID 30S TO LOWER 40 KNOTS SUGGEST A MIXED STORM MODE OF MULTICELLS...AND BRIEF SUPERCELLS. THE BEST SHEAR AS NEAR THE ACTIVITY BOUNDARY. LOW-LEVEL SHEAR AND HELICTITY VALUES ARE NOT IMPRESSIVE. WITH TIME A HEAVY RAIN EVENT IS EXPECTED TO EVOLVE ACROSS THE REGION WITH THE THREAT FOR FLASH FLOODING INCREASING. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH TONIGHT AND SATURDAY MORNING FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. OK...FLASH FLOOD WATCH TONIGHT AND SATURDAY MORNING FOR ZONES OKZ049...OKZ053...OKZ058...OKZ063...OKZ068>076.
Hazardous weather outlook, Apr 30, 7:05 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 705 PM CDT FRI APR 30 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 705 PM CDT FRI APR 30 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORMS POSSIBLE TONIGHT... ...FLOODING POSSIBLE ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT... A COMPLEX OF SEVERE THUNDERSTORMS CONTINUES TO MOVE ALONG THE RED RIVER ACROSS SOUTHER CENTRAL OKLAHOMA AND NORTH TEXAS. THESE STORMS WILL CONTINUE TO MOVE SLOWLY TO THE EAST AND AFFECT EXTREME SOUTHEAST OKLAHOMA THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT. AT 7 PM...A COLD FRONT EXTENDED FROM MIAMI TO OKEMAH TO ADA. A SECONDARY BOUNDARY EXISTS NEAR INTERSTATE 40 IN EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. THESE BOUNDARIES WILL PROVIDE ANOTHER FOCUS FOR WIDELY SCATTERED THUNDERSTORM DEVELOPMENT THE REMAINDER OF THIS EVENING. SHEAR IS MAXIMIZED NEAR THE SECONDARY BOUNDARY...AND STORMS IN THIS REGION MAY BRIEFLY TAKE ON SUPERCELL CHARACTERISTICS... PRODUCING LARGE HAIL AND DAMAGING WINDS. ELEVATED STORMS WILL CONTINUE TO INCREASE NORTH OF THE MAIN FRONTAL BOUNDARY...AND A FEW OF THE STRONGER CELLS MAY PRODUCE LARGE HAIL ACROSS NORTHEAST OKLAHOMA. THE STORMS THAT DEVELOP IN NORTHWEST TEXAS AND FAR SOUTH CENTRAL OKLAHOMA ARE EXPECTED TO ORGANIZE INTO A LARGE CONVECTIVE COMPLEX THIS EVENING THAT WILL THEN MOVE NORTHEAST ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. A FEW OF THESE STORMS MAY BE SEVERE...ESPECIALLY SOUTH OF INTERSTATE 40...WITH DAMAGING WINDS AND LARGE HAIL UP TO QUARTER SIZE. IN ADDITION TO THE SEVERE WEATHER THREAT...FLOODING WILL AGAIN BE A CONCERN ACROSS SOUTHEAST AND EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS WITH 1 TO 3 INCHES OF RAIN POSSIBLE THROUGH TONIGHT. THIS WILL LIKELY CAUSE FLOODING OF LOW LYING AREAS...ESPECIALLY WHERE HEAVY RAIN AND FLOODING OCCURRED LATE LAST WEEK. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL BE ENDING SATURDAY AS THE COLD FRONT MOVES AWAY FROM THE AREA. DRY WEATHER IS EXPECTED MONDAY THROUGH FRIDAY AS HIGH PRESSURE PREVAILS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Apr 30, 8:48 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
848 PM CDT FRI APR 30 2004
OKZ061-010230-
ROGERS OK-
848 PM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NORTHERN ROGERS
AT 848 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF BUSHYHEAD...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...FOYIL...BUSHYHEAD AND
CHELSEA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL.Special weather statement, Apr 30, 8:55 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
855 PM CDT FRI APR 30 2004
OKZ056-010245-
NOWATA OK-
855 PM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NOWATA
AT 855 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF DELAWARE...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...DELAWARE AND LENAPAH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Apr 30, 8:57 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 857 PM CDT FRI APR 30 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-010700- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 857 PM CDT FRI APR 30 2004 SEVERE THUNDERSTORM WATCH NUMBER 137 IN EFFECT UNTIL 200 AM CDT. THE SEVERE THUNDERSTORM WATCH COVERS ALL OF EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS UNTIL 2 AM CDT SATURDAY MORNING. THIS WATCH REPLACES SEVERE THUNDERSTORM WATCH NUMBER 133 THAT WAS IN EFFECT UNTIL 10 PM. THIS EFFECTIVELY EXTENDS THE SEVERE THUNDERSTORM WATCH UNTIL 2 AM CDT
Local storm report, Apr 30, 9:01 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
901 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0857 PM HAIL CHELSEA 36.54N 95.43W
04/30/2004 0.88 INCH ROGERS OK AMATEUR RADIO
&&
SPSpecial weather statement, Apr 30, 9:02 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
902 PM CDT FRI APR 30 2004
OKZ068-010300-
CHEROKEE OK-
902 PM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 902 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF LOST CITY...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...TAHLEQUAH...HULBERT...
LOST CITY AND PEGGS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL.Local storm report, Apr 30, 9:05 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL CHELSEA 36.54N 95.43W
04/30/2004 1.25 INCH ROGERS OK AMATEUR RADIO
&&
SPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:21 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 99 min |
| Apr 30, 7:22 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 53 min |
| Apr 30, 7:50 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 55 min |
| Apr 30, 7:53 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 67 min |
| Apr 30, 8:56 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 49 min |
| Apr 30, 9:13 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 62 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.